A tumor marker has been rising for two months. I have Stage 4 with bone mets. I was taking Zometa until a year ago, when my oncologist stopped it because it was destroying my jawbone. Since then, things have gone downhill. Lots of joint pain. I am concerned about the tumor markers though the oncologist is less so.
Usually when your tumor marker levels decrease it means that the cancer is responding to the therapy. An increased level indicates that the cancer is not responding to the treatment, and a change in treatment may be needed. Rising levels of tumor markers may be worrisome but certain noncancerous conditions can also cause a rise in their levels. If Zometa was affecting your jaw bone an alternative drug should be started. It is best to talk to your oncologist about your test results and discuss your concerns with him till you fully understand it. Also discuss about your prognosis and treatment plan. I sincerely hope you find this information useful. Do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.